Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Hyperthyroid, shortness of breath, high pulse rate. Fluctuating TSH, T4 levels. How to gain weight?

my thyroid is hyper and I am on medication . when I started taking medication my TSH was .04 then second month .01 and my T4 went from normal to 29 then the third month my TSH went to 0.14 and my T4 17 but I still get breath shortness, I cant put on weight, sudden fast heart beats, sudden shivering . I am 168 and I weight only 42 I want to gain weight.
Asked On : Tue, 31 Jul 2012
Answers:  1 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Weight loss is a common symptom of hyperthyroidism. This will improve with anti thyroid medications (carbimazole or Methimazole) and your symptoms of fast heart beats and shivering can be improved by beta blockers (Propranalol).
You should consult a doctor who will optimize your medication to bring T4 and TSH under control. Some patient who may not respond to treatment may require radio iodine treatment or surgery. Once your thyroid functions are normal you will regain your weight.

Hope I have answered your querry

Dr Ajish TP
Consultant Endocrinologist
Answered: Wed, 8 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor